Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 25

Thread: should I do this?

  1. #11
    Senior Member jessie.gray's Avatar
    Join Date
    Aug 2005
    Location
    Washington State
    Posts
    784
    Quote Originally Posted by WildKat View Post
    I was on birth control pills in high school because of really bad cramps too. When I was in my 20's I started the Depo shot. (This was before my sci). The first time I had it I had a lot of headaches, hot flashes etc. but these all went away after the first shot. I stopped it while in the hospital and started again a couple of years ago. This time although the Dr. said it was the "Depo" shot it was actually a different brand name and it affected me differently. I had spotting while I was on it etc.

    I forget the brand name of this shot, but maybe it woudl work a bit better for you. Do you know if you would be able to use a patch?

    When I was on the pill I was told it was ok to continue taking them for a couple of months at a time to reduce your periods. It might be worth while having a talk with your Dr. about it.

    When I was on the Depo shot it worked for me so well that although they usually only recommend being on it for a few years the Dr. said that because it worked I should stick with it. I was on it for about 5 years.

    Hopefully you will find something that works out for you!
    I can't use the patch because it interferes with seizure meds and the docs don't wan't me using it 'cause I've had a history of blood clots.
    Still haven't decided anything yet. I just want these uncomfortable periods to go away for a while. I've had very low iron and B12 levels a lot since my colectomy, so having my period just makes me miserably exhausted, despite being on B12 shots and an IV of iron.

    Jessie

  2. #12
    Senior Member
    Join Date
    Dec 2008
    Location
    NL, Canada
    Posts
    124
    Quote Originally Posted by jessie.gray View Post
    I can't use the patch because it interferes with seizure meds and the docs don't wan't me using it 'cause I've had a history of blood clots.
    Still haven't decided anything yet. I just want these uncomfortable periods to go away for a while. I've had very low iron and B12 levels a lot since my colectomy, so having my period just makes me miserably exhausted, despite being on B12 shots and an IV of iron.

    Jessie
    I know how you feel about the bad periods. When I was in high school I would spend days curled up in bed. Now I can't feel cramps, but I do get a lot of spasms and AD.

    Hopefully you will find something that works. There has to be something out there! There are a lot of different options now. Good luck!

  3. #13
    Junior Member
    Join Date
    Aug 2004
    Location
    Grand Rapids, MI
    Posts
    14

    Mirena

    I am a 30yr old t4/5 para. I have been on Mirenna for almost 5 years now and love it. I tried b/c pills than the patch. When I went to my doctor to get my tubes tied he suggested that I was still young and that I try this instead. I have never been happier. My periods are pretty nothing now and thats a blessing in its own but even better is not having to worry about taking another pill, putting on a patch or blood clots. I wish you luck but wanted to share that I have found nothing better after 15 years of sci.

  4. #14
    I'm now through my third cycle since the Mirena was put in - first two and I was thinking that it was a mistake, but this time around I haven't really had any of the side effects - no mood swings, no bloating, no bleeding. So perhaps its going to be OK after all and it just takes a little time to settle down.

  5. #15
    i guess i'm out of the norm. in high school i had the norplant for birth control. i had it in my arm for 5 years. when it was done, i got another one for 5 yrs. i didn't have any problems with it, i loved not having my period. they quit making it, so then i went to the pill. i didn't mind it, but it was hard for me to remember to take the stupid pill every day. after my accident i went on depo. again, i love it. no side affects, no period, nothing. i haven't really had much of a period since my first norplant. after my accident, i wasn't on anything for a little while. the periods were a pain in the ass to deal with being in the chair. i also have bowel accidents when i get close to my period. it probably wouldn't be a problem if i weren't sci. thats when i went to depo.
    ___________
    T12-L1 since 11-27-06

  6. #16
    Senior Member Ashley's Avatar
    Join Date
    Feb 2007
    Location
    St. Louis, Missouri
    Posts
    1,944
    marialea, i just wanted to heads up you...if you already knew then dont worry about this, but the depo shot has been shown to deplete calcium and density in the bones. that's what turned me off of it, since we already lose calcium and density from sci. the mirena is alot like the norpant, just stays in your cervix as opposed to the arm but if youre happy with the shot, then go with it.
    Courage, it would seem, is nothing less than the power to overcome danger, misfortune, fear, injustice, while continuing to affirm inwardly that life with all its sorrows is good; that everything is meaningful even if in a sense beyond our understanding; and that there is always tomorrow.
    -Dorothy Thompson

  7. #17
    Why don't you buy that equipment that shows your ovulation, and then you know when you ovulate, http://www.clearblueeasy.com/fertility_monitor.php
    My daughter has been using that one for three years now and she hasn't been pregnant.

    You can even use it later if you want to be pregnant.

    If you don't have plans to get pregnant do as KLD says, cut the tubes. It is the most easy way.
    TH 12, 43 years post

  8. #18
    Senior Member Aly's Avatar
    Join Date
    Feb 2005
    Location
    Radford, Va
    Posts
    2,112
    I went from Norplant (hated it) to Depo (No problem other than the calcium issue) to Mirena IUD. I love the IUD, I visit the GYN once a year as I did before and no problems. The IUD also has a lower risk of blood clots.
    www.cawvsports.org
    The trick is in what one emphasizes. We either make ourselves miserable or we make ourselves strong. The amount of work is the same. ~ Don Juan Matus
    We are Virginia Tech… We must laugh again… No one deserves a tragedy… We are strong, and brave, and innocent, and unafraid…We are better than we think and not quit what we want to be…We are the Hokies…We will prevail, we will prevail, we will prevail. We ARE Virginia Tech! ~ Nikki Giovanni

  9. #19
    Essure is a new sterilization option that is permenant but nonevasive.

    Read more
    http://www.essure.com/

  10. #20
    I took depo-provera for heavy cycles and ended up infertile and early menopause and now this drug causes risks to bone density. Also stops the libido.
    ________________________________________

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •